Alert archive / California / Hard Freeze Watches in 2011
Hard Freeze Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze watch at Dec 21, 2011, 3:10 AM PST. It took effect at Dec 22, 2011, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 3:10 AM PST (11:10 UTC)
- In effect from
- Dec 22, 2011, 3:00 AM PST
- Expired
- Dec 21, 2011, 2:19 PM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hard freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze watch went out at Dec 20, 1:47 PM PST, 13 hours 23 minutes earlier.
Area forecast discussion, Dec 20, 1:47 PM PST, 13 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 147 PM PST TUE DEC 20 2011 .SYNOPSIS...VIRTUALLY CLEAR SKIES ACROSS THE REGION AS HIGH PRESSURE ALOFT PREVAILS. && .DISCUSSION...HIGH PRESSURE OVER THE REGION WILL WEAKEN A LITTLE TONIGHT AS A SUBTLE SHORT WAVE TROUGH APPROACHES THE PAC NW. PICS FROM SPACE SHOW NO CLOUD COVER OVER THE CWA WHILE A STRIP OF MARINE STRATUS REMAINS WELL OFFSHORE. REMOVED THE CHANCE OF COASTAL DRIZZLE FROM TONIGHTS/TOMORROW MORNING FORECAST...BELIEVE THERE WILL BE ENOUGH OFFSHORE WIND TO KEEP THE STRATUS VERY LIMITED. STILL MAY SEE SOME PATHCY FOG AROUND BUT FOR THE MOST PART EXPECT ANOTHER CLEAR NIGHT FOR BOTH THE COAST AND INTERIOR. RIDGING RE-ESTABLISHES ITSELF OVER THE NEXT COUPLE DAYS BEFORE WINDS WILL BECOME SLY FOR A BRIEF PERIOD ON THU AS ANOTHER DISTURBANCE APPROACHES THE REGION. EXPECT COASTAL CLOUDS TO INCREASE THU AS WARMER AIR ADVECTS OVER COOLER WATERS. THIS SHORT WAVE IS FCST TO BE STRONGER THAN RECENT ONES...BUT VERY LIMITED RAIN/DRIZZLE IS STILL POSSIBLE ALONG THE COAST. PATTERN LOOKS TO FINALLY BEGIN TO CHANGE TOWARD NEXT WEEK AS LONG RANGE MODELS IN DECENT AGREEMENT IN BREAKING DOWN THE BLOCKING RIDGE OVER THE E PAC WITH A MORE ZONAL FLOW BECOMING ESTABLISHED. GFS A BIT OF AN OUTLIER WITH HEAVY RAIN PREDICTED ACROSS THE COAST BUT DID NOT BUY INTO THAT SOLUTION. DO BELIEVE THE PATTERN MAY EVOLVE INTO SOME RAIN HOWEVER THUS UPPED THE LOWER END CLIMO POPS ON DAY 7. && .AVIATION...VFR CONDITIONS PREVAILING THIS AFTERNOON ACROSS THE TAF SITES WITH SOME WIND GUSTS AT KCEC AND KACV. MVFR TO IFR CONDITIONS ARE EXPECTED ALONG THE COAST TONIGHT DUE TO STRATUS/FOG IN ASSOCIATION WITH THE PASSAGE OF A WEAK SHORTWAVE FROM THE NORTH. CONFIDENCE IN THE EXTENT OF THE STRATUS/FOG ALONG THE COAST IS LOW AS THE MAJORITY OF THE MODEL GUIDANCE KEEPS CIGS AND VSBYS UP. HOWEVER...UPSTREAM OBSERVATIONS ARE SHOWING THE STRATUS SPREADING SOUTH. INTERIOR RIVER VALLEYS ARE EXPECTED TO SEE STRATUS/FOG TONIGHT. BEHIND THE SYSTEM TOMORROW VFR CONDITIONS ARE EXPECTED TO RETURN. VFR CONDITIONS WILL PREVAIL AT KUKI THROUGH THE TAF PERIOD. && .MARINE...HIGH PRESSURE OFFSHORE WILL CREATE A TIGHT PRESSURE GRADIENT AND BRING NEAR GALE TO GALE FORCE WINDS TO THE WATERS. MODELS ARE IN GOOD AGREEMENT THAT THIS WILL PERSIST THROUGH WEDNESDAY EVENING. GALE WARNINGS CURRENTLY IN EFFECT FOR BOTH THE OUTER WATERS THROUGH WED EVENING. SCA IN PLACE IN THE INNER WATERS FOR SWELL AND WINDS. OVERNIGHT WINDS WILL BECOME LIGHT NEARSHORE...HOWEVER THEY WILL REMAIN ELEVATED A FEW MILES OFFSHORE. THURSDAY WINDS WILL BE LIGHT BEFORE A WEAK SYSTEM MOVES IN ON FRIDAY BRINGING SOUTHERLY WINDS. MODELS DIFFER SLIGHTLY ON THE TIMING OF THESE BUT THE OVERALL IDEA IS THE SAME. EARLY NEXT WEEK SOME MODELS BRING IN GALE FORCE SOUTHERLY WINDS. THE TIMING AND STRENGTH OF THIS SYSTEM REMAINS IN QUESTION SO CAPPED WINDS AROUND 20 KT. BUOYS ARE SHOWING STEEP SHORT PERIOD WIND WAVES. THESE WILL GRADUALLY BUILD AS THE WINDS PERSIST AND PEAK AROUND 17FT OFFSHORE ON WEDNESDAY. A NORTHWEST SWELL IS ALSO SLOWLY BUILDING INTO THE WATERS AT 8 FT AROUND 14 SECONDS. THIS IS EXPECTED TO BUILD TO AROUND 10 LATE TONIGHT AND THEN DROP TO AROUND 7 FT BY WEDNESDAY NIGHT. ANOTHER LARGE NW SWELL ENTERS THE WATERS FRI...AND IS EXPECTED TO PEAK ON FRIDAY NIGHT AROUND 15 FT. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... GALE PZZ470...PZZ475 SCA PZZ450...PZZ455 && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 20, 5:35 AM PST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 535 AM PST TUE DEC 20 2011 CAZ001>004-076-211345- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 535 AM PST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:19 PM PST | Hard Freeze Warning | EKA | 14 hr |
Nearby
Hard Freeze Watches in California, 2011Every hard freeze watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.